MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION

MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number 2AF284
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 01/26/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a cryo ablation procedure, the balloon catheter was advanced into the pericardium.It was concluded that there was a small pericardial effusion which lead to an extended hospital stay.The case was aborted while the patient was under general anesthesia.Surgical intervention was performed to drain the fluid from the patient¿s pericardium.The patient recovered and no further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the data files for the date of the reported event and the balloon catheter, 2af284 with lot 12785, were returned and analyzed.Bin files cannot confirm the reported pericardial effusion.At least one application was performed with no detected issue.Visual inspection of the balloon catheter showed the device was intact with no apparent issues.Smart chip verification indicated the catheter was used for one injection.The balloon catheter passed the performance test.In conclusion, the balloon catheter, 2af284 with lot 12785, passed the returned product inspection as per specification.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER
Common Device Name
PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key6344256
Report Number3002648230-2017-00080
Device Sequence Number650681
Product Code OAE
UDI-Device Identifier00643169504783
UDI-Public00643169504783
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K123591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/22/2017
Device Model Number2AF284
Device Catalogue Number2AF284
Device Lot Number12785
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2017
Initial Date Received by Manufacturer 01/26/2017
Supplement Date Received by ManufacturerNot provided
03/01/2017
Initial Report FDA Received Date02/20/2017
Supplement Report FDA Received Date05/09/2017
09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;